Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 27, NWS Northern Indiana

April 9, 2016

NWS Northern Indiana issued this small craft advisory at Apr 9, 2016, 3:59 PM EDT. It took effect at Apr 10, 2016, 5:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2016, 3:59 PM EDT (19:59 UTC)
In effect from
Apr 10, 2016, 5:00 AM EDT
Expired
Apr 10, 2016, 10:00 PM EDT
In force
17 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

644 
WHUS73 KIWX 091959
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EDT SAT APR 9 2016

LMZ043-046-100400-
/O.CAN.KIWX.SC.Y.0026.000000T0000Z-160409T2100Z/
/O.NEW.KIWX.SC.Y.0027.160410T0900Z-160411T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
359 PM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT
SUNDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT UNTIL 5 PM EDT
THIS AFTERNOON HAS BEEN CANCELLED.

* WINDS: SOUTHEAST WIND INCREASING TO 15 TO 25 KNOTS OVERNIGHT
  VEERING SOUTH FOR SUNDAY. GUSTS TO 30 KNOTS LATE TONIGHT AND
  SUNDAY.

* WAVES: 2 TO 5 FEET LATE TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
649 
WHUS73 KIWX 100226
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1026 PM EDT SAT APR 9 2016

LMZ043-046-101030-
/O.CON.KIWX.SC.Y.0027.160410T0900Z-160411T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1026 PM EDT SAT APR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT
SUNDAY. 

* WINDS: SOUTHEAST WIND INCREASING TO 15 TO 25 KNOTS LATE TONIGHT
  VEERING SOUTH FOR SUNDAY. GUSTS TO 30 KNOTS.

* WAVES: 2 TO 5 FEET LATE TONIGHT AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
881 
WHUS73 KIWX 100759
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 AM EDT SUN APR 10 2016

LMZ043-046-101600-
/O.CON.KIWX.SC.Y.0027.160410T0900Z-160411T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
359 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SOUTH WIND TO 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
713 
WHUS73 KIWX 101455
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 AM EDT SUN APR 10 2016

LMZ043-046-102300-
/O.CON.KIWX.SC.Y.0027.000000T0000Z-160411T0000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1055 AM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* WINDS: SOUTH WIND TO 30 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
459 
WHUS73 KIWX 101950
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT SUN APR 10 2016

LMZ043-046-110200-
/O.EXT.KIWX.SC.Y.0027.000000T0000Z-160411T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EDT SUN APR 10 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS BECOMING NORTHWEST 10 TO 15
  KNOTS AFTER MIDNIGHT. GUSTS UP TO 25 KNOTS THIS EVENING.

* WAVES: 3 TO 4 FEET SUBSIDING TO 1 TO 3 FEET LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 3:44 PM EDT, 15 minutes earlier.

Area forecast discussion, Apr 9, 3:44 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EDT SAT APR 9 2016

.SYNOPSIS...
ISSUED AT 338 PM EDT SAT APR 9 2016

A RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA WILL RESULT IN
DECREASING CLOUDS THIS EVENING. CLOUDS WILL INCREASE AGAIN LATER
TONIGHT AS THE NEXT SYSTEM APPROACHES FROM THE WEST. PRECIPITATION
WITH THIS SYSTEM MAY BEGIN AS A BRIEF PERIOD OF LIGHT SNOW...LIGHT
SLEET...AND LIGHT FREEZING RAIN LATE TONIGHT INTO EARLY SUNDAY
MORNING...BUT CHANGEOVER TO RAIN BY MID MORNING SUNDAY. LOW
TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER 20S ACROSS
SOUTH CENTRAL LOWER MICHIGAN TO TO THE UPPER 20S TO AROUND 30
ACROSS NORTHWEST INDIANA. HIGH TEMPERATURES ON SUNDAY WILL RANGE
FROM THE MID TO UPPER 40S NORTH TO LOWER 50S SOUTH.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 338 PM EDT SAT APR 9 2016

PRIMARY FORECAST CONCERN FOR THE SHORT TERM WILL BE POTENTIAL MIXED
PRECIP LATE TONIGHT/EARLY SUNDAY MORNING.

IN THE NEAR TERM...STRONG LOW/MID LEVEL SUBSIDENCE WILL OVERSPREAD
THE FORECAST AREA LATE AFTERNOON/EARLY EVENING. LOWERING SUBSIDENCE
INVERSION OVER NEXT SEVERAL HOURS WILL PROMOTE DIMINISHING DEPTH TO
DIURNALLY BASED INSTABILITY BUT WITH STEEP LOW LEVEL LAPSE RATES
PERSISTING SCT LIGHT SNOW SHOWERS/FLURRIES LIKELY TO LINGER THROUGH
ABOUT 22Z. DIMINISHING WINDS AND CLEARING SKIES THIS EVENING
SHOULD ALLOW FOR SHARP TEMPERATURE DROP OFFS EARLY EVENING AND LOW
TEMPERATURES MAY BE REACHED DURING THE EARLY TO MID EVENING HOURS.
NO SIGNIFICANT CHANGE MADE TO PREVIOUSLY FORECASTED MINS FROM
AROUND 20 FAR NORTHEAST TO UPPER 20S FAR SOUTHWEST.

LOW LEVEL HEIGHT GRADIENT WILL STRENGTHEN OVERNIGHT AS LOW LEVEL
ANTICYCLONE QUICKLY SHIFTS TO THE EAST AND LEE TROUGH BEGINS TO
EMERGE ACROSS THE CENTRAL/NORTHERN PLAINS. A PAIR OF UPPER LEVEL PV
ANOMALIES WILL BE THE MAIN PLAYERS FOR LOCAL WEATHER...ONE
ASSOCIATED WITH BROADER NORTHERN STREAM TROUGH WORKING ACROSS SOUTH
CENTRAL CANADA THIS AFTERNOON AND A MORE SHEARED PV ANOMALY
EMANATING FROM CUT OFF UPPER LOW OFF BAJA OF CALIFORNIA COAST.
STRONG SOUTHWEST FLOW WILL DEVELOP AHEAD OF THESE DISTURBANCES
LATE TONIGHT WITH 50+ KNOT FLOW IN 295K-300K LAYER AND A CHANNEL
OF STRONGER ISENTROPIC UPGLIDE AFFECTING PRIMARILY NORTHERN
THIRD/HALF OF THE FORECAST AREA LATE TONIGHT/EARLY SUNDAY MORNING.
BULK OF GUIDANCE CONTINUES TO DEPICT LIGHT PRECIP DEVELOPING
ACROSS NORTHERN ILLINOIS/SOUTHERN WISCONSIN OVERNIGHT...EVENTUALLY
SHIFTING ACROSS FAR NORTHERN INDIANA/SOUTHERN LOWER MICHIGAN AFTER
09Z.

PRECIPITATION TYPE FORECAST WILL BE A TRICKY ONE GIVEN DEVELOPMENT
OF WARM LAYER IN STRONG ADVECTIVE REGIME AND MAINTENANCE OF DRY
SUBCLOUD LAYER ALLOWING FOR EVAPORATIVE COOLING IMPACTS AT PRECIP
ONSET. SLEET LIKELY TO BE THE PRIMARY PRECIP TYPE AT ONSET GIVEN
FORECASTED THERMAL PROFILES WITH SOME THREAT OF A VERY BRIEF
PERIOD OF LIGHT FREEZING RAIN. CONFIDENCE REMAINS LOW ON IMPACTS
WITH THIS MIXED PRECIP POTENTIAL AS PROFILES CONDUCIVE FOR MIXED
PRECIP SHOULD EXIST AT A TIME WHEN LACK OF DEEP MOISTURE WOULD
SUPPORT ONLY MINIMAL PRECIP RATES. WILL MAINTAIN VERY LIGHT
SNOW/SLEET ACCUMULATIONS OF ONE HALF INCH OR LESS ACROSS THE FAR
NORTH...AND TRACE-0.01 FORECAST FOR ICE. PRECIP SHOULD TRANSITION
TO RAIN FROM WEST TO EAST DURING THE EARLY TO MID MORNING HOURS.

LARGER SCALE FRONTAL RESPONSE TO ALLOW FOR INCREASING RAIN COVERAGE
LATE MORNING AND ESPECIALLY DURING AFTERNOON-EARLY EVENING AS
NORTHERN STREAM TROUGH REACHES THE UPPER MIDWEST. WILL KEEP LIKELY-
CATEGORICAL POPS GOING DURING AFTERNOON...HIGHEST ACROSS THE NORTH
AND WEST. BREEZY CONDITIONS ALSO FOR SUNDAY WITH SOUTH WINDS OF 15
TO 25 MPH WITH A FEW GUSTS TO 30 MPH.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 338 PM EDT SAT APR 9 2016

FORECAST PERIOD TO BEGIN WITH LOW PRESSURE SYSTEM MOVING ACROSS
US/CANADIAN BORDER DRAGGING COLD FRONT THROUGH THE AREA. MODELS
SHOWING SLIGHT DIFFERENCES IN TIMING OF FRONT CLEARING THE AREA AS
TAIL END OF FRONT WILL TAP INTO SOUTHERN STREAM ENERGY EJECTING OUT
OF UPPER LOW OVER SW US. FRONTAL WAVE WILL DEVELOP IN RESPONSE AND
PUSH INTO WESTERN TN VALLEY MONDAY AFTERNOON RESULTING IN MOISTURE
OVERRUNNING INTO BACKSIDE OF COLD FRONT AND KEEP SMALL CHANCE POPS
LINGERING IN OUR FAR SE CWA INTO MONDAY EVENING. SURFACE HIGH
PRESSURE THEN BUILDS INTO THE REGION ON TUESDAY AND BEGINS A
WELCOMED STRETCH OF DRY WEATHER FOR THE REMAINDER OF THE FORECAST
PERIOD. MEDIUM RANGE MODELS STILL INDICATING A TRANSITION TO A DEEP
UPPER TROF OVER THE WESTERN US AND DOWNSTREAM RIDGING OVER THE
PLAINS THAT WILL EVENTUALLY MOVE EASTWARD OVER THE GREAT LAKES
REGION. BIGGEST UNCERTAINTY IN THIS TRANSITION WILL BE FATE OF
SOUTHERN STREAM UPPER TROF THAT WILL PUSH EASTWARD INTO THE SOUTHERN
PLAINS ON WEDNESDAY WHERE IT WILL ENCOUNTER DOWNSTREAM RIDGING...
RESULT WILL BE SHEARING OUT AS IT UNDERCUTS UPPER RIDGE OR RIDING UP
THE BACKSIDE OF THE RIDGE. EITHER SCENARIO SHOULD NOT CHANGE GOING
DRY FCST BUT MAY HAVE ADDITIONAL CLOUD COVER LATE WEEK. AFTER A COLD
START ON TUESDAY WITH HIGHS ONLY IN THE MID 40S...WARMING TREND WILL
ENSUE WITH TEMPS EXPECTED TO CLIMB ABOVE NORMAL BY FRIDAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 150 PM EDT SAT APR 9 2016

DRY AIR ENTRAINMENT AND INCREASED DIURNAL MIXING HAS ALLOWED FOR
DIMINISHING LAKE EFFECT SNOW SHOWER TRENDS EARLY THIS AFTERNOON.
SIGNIFICANT VSBY REDUCTIONS HAVE COME TO AN END FOR THE
TERMINALS...WITH JUST A LOWER END POSSIBILITY OF SOME LINGERING
MVFR VSBYS THROUGH AROUND 20Z. SKIES SHOULD CLEAR THIS EVENING BUT
MID LEVEL CLOUDS WILL INCREASE AGAIN OVERNIGHT IN ADVANCE OF THE
NEXT SYSTEM. PRECIP SHOULD BEGIN AS A WINTRY MIX LATE
TONIGHT/EARLY SUNDAY MORNING AT KSBN...ALTHOUGH FORECAST SOUNDINGS
WOULD SUGGEST SLEET THE MOST LIKELY PRECIP TYPE IN THE 10Z-14Z
TIMEFRAME BEFORE CHANGING TO ALL RAIN MID MORNING SUNDAY.
NORTHWEST WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING...AND
THEN SOUTHEAST OVERNIGHT BEFORE VEERING MORE SOUTHERLY BY
DAYBREAK. A FAIRLY STRONG GRADIENT WILL DEVELOP SUNDAY MORNING
THAT WILL SUPPORT SOUTHERLY GUSTS TO AROUND 25 KNOTS THROUGH THE
AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EDT SUNDAY FOR LMZ043-046.

&&

SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...JAL
AVIATION...MARSILI

VISIT US AT WW.WEATHER.GOV/IWX

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 9, 2:44 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
244 PM EDT SAT APR 9 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-101845-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
244 PM EDT SAT APR 9 2016 /144 PM CDT SAT APR 9 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

TEMPERATURES TONIGHT WILL RANGE FROM THE LOWER TO UPPER 20S WITH
THE COLDEST TEMPERATURES EXPECTED ACROSS FAR NORTHEAST
INDIANA...SOUTH CENTRAL LOWER MICHIGAN AND FAR NORTHWEST OHIO.
THESE COLD TEMPERATURES MAY DAMAGE FRUIT TREES THAT HAVE ANY
DEVELOPMENT OF BUDS OR BLOSSOMS.

SOME LIGHT FREEZING RAIN AND SLEET ARE POSSIBLE LATE
TONIGHT...MAINLY ACROSS SOUTHWEST LOWER MICHIGAN...NORTHWEST
INDIANA...AND PORTIONS OF FAR NORTH CENTRAL INDIANA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS POSSIBLE EARLY
SUNDAY MORNING BEFORE CHANGING TO ALL RAIN BY MID MORNING. PATCHES
OF ICE ARE POSSIBLE ON UNTREATED ROADS AND SIDEWALKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ANY HAZARDOUS TRAVEL CONDITIONS LATE TONIGHT
INTO SUNDAY MORNING WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-101845-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
244 PM EDT SAT APR 9 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN BY LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SUNDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Apr 9, 11:41 AM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1141 AM EDT SAT APR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     SNOW             1 NW SOUTH BEND         41.69N 86.28W
04/09/2016  M2.5 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

            STORM TOTAL.

&&

MCD
Local storm report, Apr 9, 11:44 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1144 AM EDT SAT APR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     SNOW             GRANGER                 41.74N 86.14W
04/09/2016  M2.0 INCH        ST. JOSEPH         IN   PUBLIC

            STORM TOTAL.

&&

MCD
Local storm report, Apr 9, 1:27 PM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
127 PM EDT SAT APR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             1 E OSCEOLA             41.67N 86.06W
04/09/2016  M1.5 INCH        ST. JOSEPH         IN   TRAINED SPOTTER

            STORM TOTAL.

&&

MCD
Local storm report, Apr 9, 1:30 PM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
130 PM EDT SAT APR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             2 ENE OSCEOLA           41.68N 86.04W
04/09/2016  M1.5 INCH        ELKHART            IN   TRAINED SPOTTER

            STORM TOTAL.

&&

MCD
Local storm report, Apr 9, 1:31 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
131 PM EDT SAT APR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             4 NNW NORTH ADAMS       42.01N 84.56W
04/09/2016  M2.5 INCH        HILLSDALE          MI   COCORAHS

            COCORAHS STATION JONESVILLE 5.9 ENE
            /MI-HL-4/

0953 AM     SNOW             1 ESE MAGICIAN LAKE     42.06N 86.14W
04/09/2016  M2.4 INCH        CASS               MI   COCORAHS

            COCORAHS STATION DOWAGIAC 5.3 NNW /MI-CS-2/

0800 AM     SNOW             1 ENE LAGRANGE          41.65N 85.40W
04/09/2016  M1.9 INCH        LAGRANGE           IN   COCORAHS

            COCORAHS STATION LAGRANGE 1.3 ENE /IN-LG-5/

0800 AM     SNOW             3 W NILES               41.84N 86.30W
04/09/2016  M1.6 INCH        BERRIEN            MI   COCORAHS

            COCORAHS STATION NILES 2.7 W /MI-BN-4/

0815 AM     SNOW             2 WNW LEO-CEDARVILLE    41.22N 85.06W
04/09/2016  M1.5 INCH        ALLEN              IN   COCORAHS

            COCORAHS STATION LEO 2.2 NW /IN-AL-36/

0900 AM     SNOW             2 W HANNA               41.41N 86.81W
04/09/2016  M1.0 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION WANATAH 4.4 ESE /IN-LP-2/

0900 AM     SNOW             2 E CONSTANTINE         41.84N 85.63W
04/09/2016  M1.0 INCH        ST. JOSEPH         MI   COCORAHS

            COCORAHS STATION CONSTANTINE 1.9 E /MI-SJ-4/

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Apr 9, 1:32 PM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTHERN INDIANA
132 PM EDT SAT APR 9 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     SNOW             1 E OSCEOLA             41.67N 86.06W
04/09/2016  M1.5 INCH        ST. JOSEPH         IN   TRAINED SPOTTER

            STORM TOTAL.

1230 PM     SNOW             2 ENE OSCEOLA           41.68N 86.04W
04/09/2016  M1.5 INCH        ELKHART            IN   TRAINED SPOTTER

            STORM TOTAL.

1130 AM     SNOW             1 NW SOUTH BEND         41.69N 86.28W
04/09/2016  M2.5 INCH        ST. JOSEPH         IN   BROADCAST MEDIA

            STORM TOTAL.

1120 AM     SNOW             GRANGER                 41.74N 86.14W
04/09/2016  M2.0 INCH        ST. JOSEPH         IN   PUBLIC

            STORM TOTAL.

1050 AM     SNOW             1 S SWANTON             41.57N 83.89W
04/09/2016  M5.0 INCH        FULTON             OH   TRAINED SPOTTER

            STORM TOTAL.

1017 AM     SNOW             SOUTH BEND              41.68N 86.27W
04/09/2016  E3.0 INCH        ST. JOSEPH         IN   PUBLIC

            APPROXIMATELY 3 INCHES TOTAL. ROADS ARE SNOW
            COVERED AND SLICK, TRAFFIC SLOW. LOW
            VISIBILITY.

1013 AM     SNOW             BERRIEN SPRINGS         41.95N 86.34W
04/09/2016  M1.5 INCH        BERRIEN            MI   TRAINED SPOTTER

            TOTAL OVER 2.25 HRS.

0953 AM     SNOW             1 ESE MAGICIAN LAKE     42.06N 86.14W
04/09/2016  M2.4 INCH        CASS               MI   COCORAHS

            COCORAHS STATION DOWAGIAC 5.3 NNW /MI-CS-2/

0951 AM     SNOW             BUCHANAN                41.83N 86.37W
04/09/2016  M3.0 INCH        BERRIEN            MI   TRAINED SPOTTER

            24 HOUR TOTAL.

0945 AM     SNOW             VAN WERT                40.86N 84.58W
04/09/2016  M1.0 INCH        VAN WERT           OH   EMERGENCY MNGR

            24 HOUR TOTAL.

0900 AM     SNOW             2 W HANNA               41.41N 86.81W
04/09/2016  M1.0 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION WANATAH 4.4 ESE /IN-LP-2/

0900 AM     SNOW             2 E CONSTANTINE         41.84N 85.63W
04/09/2016  M1.0 INCH        ST. JOSEPH         MI   COCORAHS

            COCORAHS STATION CONSTANTINE 1.9 E /MI-SJ-4/

0820 AM     SNOW             2 SE ASSUMPTION         41.65N 83.89W
04/09/2016  M4.6 INCH        FULTON             OH   PUBLIC

0815 AM     SNOW             2 WNW LEO-CEDARVILLE    41.22N 85.06W
04/09/2016  M1.5 INCH        ALLEN              IN   COCORAHS

            COCORAHS STATION LEO 2.2 NW /IN-AL-36/

0815 AM     SNOW             STEVENSVILLE            42.01N 86.53W
04/09/2016  E2.0 INCH        BERRIEN            MI   PUBLIC

            LOW VISIBILITY WITH SLICK ROADS. TOTAL
            ESTIMATED. SNOW HAS ENDED.

0800 AM     SNOW             3 W NILES               41.84N 86.30W
04/09/2016  M1.6 INCH        BERRIEN            MI   COCORAHS

            COCORAHS STATION NILES 2.7 W /MI-BN-4/

0800 AM     SNOW             1 WSW NAPOLEON          41.39N 84.14W
04/09/2016  M1.5 INCH        HENRY              OH   COCORAHS

            COCORAHS STATION NAPOLEON 0.6 WSW /OH-HY-7/

0800 AM     SNOW             2 SW LA PORTE           41.59N 86.73W
04/09/2016  M1.9 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION LA PORTE 1.6 SW /IN-LP-7/

0800 AM     SNOW             5 S DEACON              40.57N 86.33W
04/09/2016  M1.0 INCH        CASS               IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION YOUNG AMERICA /YNGI3/

0800 AM     SNOW             4 NNW NORTH ADAMS       42.01N 84.56W
04/09/2016  M2.5 INCH        HILLSDALE          MI   COCORAHS

            COCORAHS STATION JONESVILLE 5.9 ENE
            /MI-HL-4/

0800 AM     SNOW             1 ENE LAGRANGE          41.65N 85.40W
04/09/2016  M1.9 INCH        LAGRANGE           IN   COCORAHS

            COCORAHS STATION LAGRANGE 1.3 ENE /IN-LG-5/

0750 AM     SNOW             1 SSW NORTH JUDSON      41.21N 86.78W
04/09/2016  M1.0 INCH        STARKE             IN   COCORAHS

            COCORAHS STATION (KE9ML)NORTH JUDSON 0.7 SSW
            /IN-ST-9/

0730 AM     SNOW             SAINT JOSEPH            42.10N 86.49W
04/09/2016  M1.5 INCH        BERRIEN            MI   TRAINED SPOTTER

0720 AM     SNOW             2 SSE STEVENSVILLE      41.99N 86.51W
04/09/2016  M2.0 INCH        BERRIEN            MI   COCORAHS

            COCORAHS STATION STEVENSVILLE 1.7 SSE
            /MI-BN-2/

0715 AM     SNOW             2 SW LA PORTE           41.59N 86.74W
04/09/2016  M1.0 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION (KA9WNQ)LA PORTE 1.7 SW
            /IN-LP-51/

0700 AM     SNOW             GALLUP                  41.46N 84.15W
04/09/2016  M2.0 INCH        HENRY              OH   COCORAHS

            COCORAHS STATION GALLUP /OH-HY-9/

0700 AM     SNOW             1 WNW BUCHANAN          41.84N 86.39W
04/09/2016  M2.0 INCH        BERRIEN            MI   COCORAHS

            COCORAHS STATION BUCHANAN 1.3 WNW /MI-BN-5/

0700 AM     SNOW             3 SSE MCCLURE           41.33N 83.91W
04/09/2016  M2.5 INCH        HENRY              OH   COCORAHS

            COCORAHS STATION MCCLURE 3.4 SSE /OH-HY-5/

0700 AM     SNOW             1 ESE BUCHANAN          41.82N 86.34W
04/09/2016  M1.0 INCH        BERRIEN            MI   COCORAHS

            COCORAHS STATION BUCHANAN 1.4 ESE /MI-BN-3/

0700 AM     SNOW             1 SSW LA PORTE          41.59N 86.73W
04/09/2016  M1.5 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION (WA9RON)LA PORTE 1.3 SSW
            /IN-LP-49/

0700 AM     SNOW             KENDALLVILLE            41.44N 85.26W
04/09/2016  M1.2 INCH        NOBLE              IN   CO-OP OBSERVER

            CO-OP OBSERVER STATION KENDALLVILLE /KDVI3/

0645 AM     SNOW             2 NE CROOKED LAKE       41.70N 85.00W
04/09/2016  M1.5 INCH        STEUBEN            IN   TRAINED SPOTTER

            TOTAL SINCE LAST NIGHT. STARTED AS
            SLEET/RAIN THEN TRANSITIONED TO SNOW.

0645 AM     SNOW             LITCHFIELD              42.05N 84.75W
04/09/2016  M2.8 INCH        HILLSDALE          MI   COCORAHS

            COCORAHS STATION LITCHFIELD 0.3 ENE
            /MI-HL-1/

0640 AM     SNOW             3 WSW BYRON             41.64N 86.67W
04/09/2016  M3.0 INCH        LA PORTE           IN   PUBLIC

0630 AM     SNOW             3 ENE CROOKED LAKE      41.70N 84.99W
04/09/2016  M1.5 INCH        STEUBEN            IN   COCORAHS

            COCORAHS STATION ANGOLA 4.1 N /IN-SN-9/

0600 AM     SNOW             1 ESE HESSTON           41.75N 86.64W
04/09/2016  M1.0 INCH        LA PORTE           IN   COCORAHS

            COCORAHS STATION (KC9YKU)NEW CARLISLE 7.3
            WNW /IN-LP-54/

0600 AM     SNOW             1 S ANGOLA              41.62N 85.00W
04/09/2016  M1.5 INCH        STEUBEN            IN   COCORAHS

            COCORAHS STATION ANGOLA 1.2 S /IN-SN-25/

0440 AM     SNOW             3 NW TEDROW             41.64N 84.25W
04/09/2016  M4.6 INCH        FULTON             OH   TRAINED SPOTTER

            TOTAL SINCE 7 PM APRIL 8TH.

0400 AM     SNOW             1 NE MOSCOW             42.06N 84.50W
04/09/2016  M3.0 INCH        HILLSDALE          MI   TRAINED SPOTTER

            12 HOUR SNOWFALL TOTAL

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 8, 9:51 PM EDTGale WarningIWX7 hr
Apr 8, 9:51 PM EDTSmall Craft AdvisoryIWX18 hr
Apr 9, 6:27 AM EDTSpecial Weather StatementIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke48 min
Apr 9, 10:00 AM EDTSpecial Weather StatementIWXSaint Joseph30 min

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.